Have Pet Questions? Get Answers from Experts Now.
Hi Jasper, Always seems to be something doesn't it??? Thank goodness Hattie didn't break any bones but I might hold off taking her back to the vets just yet. She may be having a drug reaction. Commonly seen side effects to Metacam include: vomiting, diarrhea, and inappetence. I've seen a few develop lethargy as well. I wouldn't expect a fever though. If you have a thermometer, you can take her temperature. Normal is between 100 and 102.5. If it's high, then I might have her rechecked.If her temperature is normal and she doesn't worsen, then you might be able to treat her symptomatically at home; the drug should be out of her system within 24 hours or so.1. Feed a bland diet of boiled chicken and rice, small meals through the day as I mentioned before when we chatted about her.2. Normally, I might suggest Pepto Bismol but it contains salicylates (the active ingredient in Aspirin) and I'm afraid that it might cause more harm in this situation.3. I've mentioned probiotics before, too, but you may not need them if this is a transient event.If she's having a drug reaction, then she clearly is quite sensitive to this drug since she only had one dose. Of course, there are other causes of diarrhea in a pup this age but I'm not a huge fan of coincidence so will go with drug reaction for now.Deb
This might seem a silly question, but how does one take a dogs temperature?
I will head to the drug store now and pick one up. Thanks so much
Hattie, is still having loose stools this morning, but she is back to her bouncy playful puppy self.
Having a puppy is more stressful than my four kids!!!!
Thanks for all you help, I will keep you marked in my favorites should something else arise.
Have a great weekend